| Catalog Number |
AC2340-01 |
| Medical Device Problem Codes |
Material Too Rigid or Stiff (1544); Arcing of Electrodes (2289); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3: the sample is under investigation by the manufacturing site.
Event or Problem Description
It was reported that, during a meniscal repair, the sidewinder blade could not bend.There was a back-up device available and a non-significant delay was reported.No patient injuries or other complications were reported.Preliminary results of investigation found that the black shrink wrap is deformed and torn at the distal end and shows bare metal underneath.
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection revealed no manufacturing abnormalities.The electrode has been used.Bio debris is present.The wand is bent and deformed from contact with another sharp instrument.The black shrink wrap is deformed and torn at the distal end and shows bare metal underneath.Product was out of the original packaging, and no packaging was returned.A functional evaluation was performed on the returned device and found the device displayed settings (1,6) when plugged in.Plasma generation and coagulation functioned on the electrode, but also made electrical current in the unprotected areas that the black wrap is damaged.The resistance measured at 0.91 kilo ohms.The blue trigger arm does not initiate any movement.The blue rotation wheel moves the wand tip left and right as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include an impact event to the device inconsistent with normal use.No containment or corrective actions are recommended at this time.